Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 63, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 13, 2014, 3:11 PM CDT for Stephens County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2014, 3:11 PM CDT (20:11 UTC)
- Expired
- Apr 13, 2014, 4:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 45 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 11:49 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 13, 11:49 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1149 AM CDT SUN APR 13 2014 .UPDATE... A BAND OF RAIN WITH SCATTERED EMBEDDED THUNDERSTORMS HAS BEEN MOVING NORTHEAST ACROSS THE NORTHWESTERN HALF OF NORTH AND CENTRAL TEXAS THIS MORNING. THIS ACTIVITY WILL CONTINUE TO MOVE NORTHEAST INTO THE EASTERN PART OF THE FORECAST AREA THIS AFTERNOON. THIS RAIN AND ITS ATTENDANT CLOUD COVER WILL TEND TO TEMPER OUR SEVERE CHANCES SOME THIS AFTERNOON. HOWEVER...A DRY LINE THAT EXTENDED EAST OF A VERNON TO SWEETWATER LINE AT 1130 AM CDT...WILL MOVE EAST INTO THE FORECAST AREA THIS AFTERNOON. WITH SOME BREAKS IN THE CLOUD COVER...ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP BY 20Z. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. A MARGINAL THREAT OF SEVERE STORMS IS ALSO STILL THERE FOR AREAS EAST OF A SULPHUR SPRINGS TO CORSICANA TO TEMPLE LINE THIS AFTERNOON. UPDATES WERE MADE EARLIER TO THE POPS AND HOURLY TEMPERATURE GRIDS. ANOTHER UPDATE TO ADJUST FOR ON-GOING TRENDS WILL BE DONE 1230-100 PM. 58 && .AVIATION... A PERSISTENT BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS TRAINING NORTHEAST ACROSS THE DALLAS-FORT WORTH METROPLEX WILL CONTINUE TO SHIFT EAST WITH TIME...AS A SOUTHERN BRANCH SHORTWAVE MOVES FROM WEST TO EAST ACROSS TEXAS. OCCASIONAL MVFR CONDITIONS AT THE METRO-AREA TAF SITES WILL BECOME VFR AS THE PRECIPITATION EXITS TO THE EAST THIS AFTERNOON. RAIN-COOLED AIR MAY PLACE A DAMPER ON SURFACE BASED DEVELOPMENT THIS AFTERNOON AS A DRYLINE OVER WEST- CENTRAL TEXAS PUNCHES EAST INTO THE WESTERN COUNTIES OF NORTH TEXAS. HOWEVER...HEIGHT FALLS ASSOCIATED WITH A DEEPENING NORTHERN BRANCH UPPER TROUGH OVER THE GREAT BASIN...WHEN COUPLED WITH SURFACE HEATING AND CONVERGENCE ALONG THE DRY LINE...WILL STILL PROVIDE ENOUGH SUPPORT FOR AT LEAST ISOLATED THUNDERSTORMS 20Z AND LATER. THERE IS A CHANCE THAT THIS ACTIVITY WOULD REMAIN NORTH OF TAF LOCATIONS NEAR THE RED RIVER WHERE STRONGER CONVERGENCE AND WEAKER CIN ARE FORECAST. THE OTHER MORE LIKELY REGION FOR DEVELOPMENT THIS AFTERNOON WILL BE SOUTHEAST OF TAF LOCATIONS...WHERE PERSISTENT PRECIPITATION DID NOT OCCUR THIS MORNING. HOWEVER...SOME HI-RES MODEL DATA CONTINUES TO SUPPORT DRYLINE ACTIVITY ENCROACHING ON THE METROPLEX FROM THE WEST LATE THIS AFTERNOON...AND WE WILL LIKELY KEEP AT LEAST A VCTS DURING THE 21-00Z TIME FRAME. A COLD FRONT IS STILL PROGGED TO PUSH SOUTH THROUGH THE REGION TONIGHT...REACHING THE METROPLEX AROUND MIDNIGHT THEN WACO A COUPLE OF HOURS THEREAFTER. ANOTHER ROUND OF CONVECTION MAY ACCOMPANY THE FRONT...THOUGH IT WOULD LIKELY BE WEAKER AND UNDERCUT BY THE FAST- MOVING SURFACE BOUNDARY. STRONG NORTH WINDS WILL MIX TO THE SURFACE BY 15Z MONDAY WITH GUSTS EXCEEDING 30KT DURING THE DAY TOMORROW...WIND SPEEDS WILL QUICKLY DIMINISH TOMORROW EVENING. 30 && .PREV DISCUSSION... /ISSUED 244 AM CDT SUN APR 13 2014/ ELEVATED SHOWERS WILL CONTINUE TO MOVE ACROSS NORTH TEXAS THROUGH THE MORNING HOURS AS A SHORT WAVE TRANSLATES QUICKLY ACROSS THE REGION. ALTHOUGH AN ELEVATED MIXED LAYER REMAINS IN PLACE THE LAYER WILL CONTINUE TO MOISTEN THROUGH THE MORNING DUE TO FALLING PRECIP. NORTH TEXAS WILL REMAIN IN THE LEFT ENTRANCE REGION OF A 100 KNOT JET WHICH IS A PREFERRED QUADRANT FOR UPWARD FORCING. WE EXPECT SCATTERED COVERAGE OF SHOWERS THIS MORNING WITH ISOLATED THUNDER. HOWEVER....RAINFALL AMOUNTS WILL BE LIGHT DUE TO EVAPORATION. EXTENSIVE LOW CLOUDS WILL ACCOMPANY THE PRECIP AS A 40+ KNOT LOW LEVEL JET DRAWS UP GULF MOISTURE. SCATTERED SHOWERS/STORMS WILL MOVE FROM WEST TO EAST THROUGH THE MORNING WITH THE PASSAGE OF THE FIRST SHORT WAVE. HOWEVER...A STRONGER SHORT WAVE WILL MOVE SOUTHEAST FROM THE GREAT BASIN TO THE FOUR CORNERS REGION BY THIS AFTERNOON. AT THE SAME TIME A SURFACE DRYLINE IS PROGGED TO MIX EASTWARD AND MAY PROVIDE AN ADDITIONAL SOURCE OF LIFT FOR THUNDERSTORMS. A FEW LIMITING FACTORS FOR STORM DEVELOPMENT ON THE DRYLINE WILL BE (1) A PERIOD OF LARGE SCALE SUBSIDENCE WILL SET UP BEHIND THE FIRST SHORT WAVE. (2) A LAYER (CAP) OF WARM AIR ALOFT WILL EXIST FOR SOME IF NOT ALL OF THE AFTERNOON. (3) THE POTENTIAL FOR EXTENSIVE CLOUD COVER WHICH WILL HINDER SURFACE BASED DESTABILIZATION. (4) CONVERGENCE ON THE DRYLINE SHOULD BE WEAK SINCE THE SURFACE LOW WILL BE QUASI- STATIONARY OVER OKLAHOMA. BOTH THE 00Z NAM AND GFS SOLUTIONS KEEP PRECIPITATION ESSENTIALLY ELEVATED THROUGH THE EVENT AND NEVER DEVELOP SURFACE BASED CONVECTION ON THE DRY LINE TODAY. THE HIGH RES SOLUTIONS ARE A LITTLE MORE AGGRESSIVE WITH AFTERNOON CONVECTION ON THE DRYLINE. WE FEEL FAIRLY CONFIDENT THAT THE CAP WILL BREAK DURING THE AFTERNOON. HOWEVER...STORM COVERAGE SHOULD STILL BE LIMITED DUE TO A LACK OF DEEP MOISTURE CONVERGENCE ON THE DRYLINE. IF STORMS DO BECOME ROOTED IN THE BOUNDARY LAYER THEY WILL HAVE A GOOD POTENTIAL TO BECOME SEVERE WITH SURFACE BASED CAPE IN EXCESS OF 2000 J/KG AND MORE THAN ADEQUATE SHEAR TO SUPPORT LONG LIVED UPDRAFTS. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL AND STRAIGHT LINE WINDS. OF COURSE ANY BACKING NEAR THE DRYLINE WILL ENHANCE THE LOW LEVEL SHEAR AND INCREASE THE POTENTIAL FOR A TORNADO. IT STILL APPEARS THAT THE BEST TORNADIC POTENTIAL WILL BE NORTH OF THE RED RIVER NEAR THE TRIPLE POINT. WITH ALL THAT BEING SAID...WE WILL KEEP POPS THIS AFTERNOON AT 50 PERCENT OR LESS DUE TO THE LIMITING FACTORS MENTIONED ABOVE. ALONG WITH THE RAIN/STORM CHANCES TODAY...IT WILL BE RATHER WINDY DUE TO A TIGHT SURFACE PRESSURE GRADIENT. THE WESTERN TWO THIRDS OF NORTH TEXAS WILL LIKELY SEE THE STRONGEST WIND WITH SUSTAINED SPEEDS BETWEEN 20 AND 30 KNOTS AND GUSTS IN EXCESS OF 35 KNOTS. THEREFORE...WE WILL ISSUE A WIND ADVISORY FROM 10 AM UNTIL 8 PM. THE ADVISORY MAY NEED TO BE EXTENDED THROUGH THE OVERNIGHT HOURS AS POST-FRONTAL WINDS WILL LIKELY REACH CRITERIA ALSO. A STRONG COLD FRONT WILL MOVE INTO NORTH TEXAS DURING THE EVENING. LIFT ALONG THE FRONT COUPLED WITH LARGE SCALE LIFT FROM THE SECOND SHORT WAVE WILL BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS TONIGHT. THE BEST STORM CHANCES TONIGHT WILL BE ACROSS THE NORTHEAST ZONES WHERE LARGE SCALE FORCING WILL BE THE STRONGEST. OTHER THAN A FEW LINGERING SHOWERS MONDAY MORNING...MUCH DRIER AND COOLER CONDITIONS ARE EXPECTED THE FIRST HALF OF THE WORK WEEK AS A 1036 MB HIGH BUILDS SOUTHWARD FROM THE NORTHERN AND CENTRAL HIGH PLAINS. A LATE SEASON FREEZE WILL BE POSSIBLE OVERNIGHT MONDAY/TUESDAY MORNING AS SKIES CLEAR AND THE WIND BECOMES LIGHT AND VARIABLE. THE MOST LIKELY LOCATIONS FOR FREEZING TEMPERATURES WILL BE IN THE RURAL AREAS ACROSS THE NORTH AND WEST. AT THE VERY LEAST...MOST AREAS WILL SEE A FROST AROUND SUNRISE TUESDAY. LOW LEVEL MOISTURE WILL BEGIN TO RETURN ON WEDNESDAY IN RESPONSE TO A DEVELOPING LOW PRESSURE SYSTEM IN THE WEST. SOME WARM AIR ADVECTION SHOWERS WILL BE POSSIBLE BY THURSDAY MORNING AHEAD OF AN UPPER TROUGH AND COLD FRONT. THE UPPER TROUGH AXIS IS PROGGED TO MOVE ACROSS NORTH TEXAS THURSDAY AFTERNOON FOLLOWED BY THE COLD FRONT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND BEHIND THE COLD FRONT THROUGH FRIDAY MORNING. BRIEF RIDGING ALOFT IS EXPECTED FRIDAY THROUGH SATURDAY AHEAD OF ANOTHER SOUTHERN BRANCH SHORT WAVE. THIS SYSTEM SHOULD BRING ANOTHER CHANCE OF RAIN/STORMS NEXT SUNDAY. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 81 49 59 36 64 / 100 50 10 5 0 WACO, TX 79 54 62 36 64 / 60 40 10 5 0 PARIS, TX 76 49 55 31 61 / 60 60 10 10 0 DENTON, TX 81 44 57 32 63 / 70 50 10 5 0 MCKINNEY, TX 79 48 58 33 61 / 100 50 10 5 0 DALLAS, TX 81 51 59 37 65 / 100 50 10 5 0 TERRELL, TX 79 51 59 33 63 / 60 50 10 10 0 CORSICANA, TX 79 54 61 35 64 / 60 40 20 10 0 TEMPLE, TX 80 56 65 34 64 / 60 30 20 5 0 MINERAL WELLS, TX 84 45 60 30 66 / 100 40 10 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ091>093-100>104- 115>120-129>134-141>146-156>161-174-175. && 30/58
Hazardous weather outlook, Apr 13, 3:03 AM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 303 AM CDT SUN APR 13 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141000- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 303 AM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE... ESPECIALLY THIS AFTERNOON. LARGE HAIL AND DAMAGING WINDS ARE THE MOST LIKELY SEVERE WEATHER HAZARDS...HOWEVER A FEW TORNADOES ARE ALSO POSSIBLE. A WIND ADVISORY IS IN EFFECT FROM 10 AM THROUGH SUNSET FOR AREAS ALONG AND WEST OF A LINE FROM SHERMAN TO CORSICANA TO HEARNE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FROST IS POSSIBLE TUESDAY MORNING ACROSS ALL OF NORTH TEXAS. MAKE PLANS TO PROTECT PLANTS. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO NORTH TEXAS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING ACROSS MUCH OF THE AREA.
In the hours before
Special weather statement, Apr 13, 2:05 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
205 PM CDT SUN APR 13 2014
TXZ122-131930-
VAN ZANDT TX-
205 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
VAN ZANDT COUNTY
AT 205 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CANTON...MOVING NORTHEAST AT
45 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CANTON...EDGEWOOD...
FRUITVALE...GRAND SALINE...VAN AND PURTIS CREEK STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE FROM THIS STORM.
LAT...LON 3237 9581 3235 9592 3236 9608 3253 9607
3277 9584 3277 9576 3276 9576 3274 9570
3271 9566 3272 9564 3270 9559 3254 9559
TIME...MOT...LOC 1905Z 234DEG 37KT 3249 9591Special weather statement, Apr 13, 3:00 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT SUN APR 13 2014
TXZ115-132030-
STEPHENS TX-
300 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN STEPHENS COUNTY
AT 259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES WEST OF BRECKENRIDGE...MOVING EAST AT 35
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CRYSTAL FALLS.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
NORTH CENTRAL TEXAS.
LAT...LON 3293 9910 3294 9910 3297 9902 3296 9895
3296 9894 3296 9875 3280 9871 3274 9910
3292 9911
TIME...MOT...LOC 1959Z 254DEG 30KT 3283 9914The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:01 AM CDT | Wind Advisory | FWD | Bell, Bosque, Collin, Comanche, Cooke, Coryell and 28 more | 16 hr |
| Apr 13, 2:05 PM CDT | Special Weather Statement | FWD | Van Zandt | 25 min |
| Apr 13, 3:00 PM CDT | Special Weather Statement | FWD | Stephens | 30 min |
| Apr 13, 3:57 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 63 min |
| Apr 13, 4:38 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 52 min |
| Apr 13, 4:56 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath | 64 min |
| Apr 13, 5:16 PM CDT | Special Weather Statement | FWD | Parker | 29 min |
| Apr 13, 5:40 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 80 min |
| Apr 13, 5:57 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 63 min |
| Apr 13, 6:53 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas, Mills | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.